A 19-year-old female patient presented with alleged history of hair dye "Super Vasmol 33" intake. She presented with cervicofacial edema with upper airway obstruction. Although patient was being managed for airway obstruction, she developed cardiac arrest. Cardiac resuscitation could not be started at that point of time because managing airway was the priority in a patient who in hypoxic cardiac arrest. As soon as the airway was secured by emergency tracheostomy, cardiac resuscitation was initiated and the patient was successfully revived.
Chugh KS, Malik GH, Singhal PC. Acute renal failure following paraphenylene diamine [hair dye] poisoning: Report of two cases. J Med 1982;13:131-7.
Ashraf W, Dawling S, Farrow LJ. Systemic paraphenylenediamine (PPD) poisoning: A case report and review. Hum Exp Toxicol 1994;13:167-70.
Ram R, Swarnalatha G, Prasad N, Dakshinamurty KV. Paraphenylene diamine ingestion: An uncommon cause of acute renal failure. J Postgrad Med 2007;53:181-2.
Verma R, Tewari N, Jaiswal S, Rastogi V, Singh DK, Tiwari A. Fatal poisoning caused by oral ingestion of a hair dye. Internet J Emerg Intensive Care Med 2008;11:1.
Sampathkumar K, Yesudas S. Hair dye poisoning and the developing world. J Emerg Trauma Shock 2009;2:129-31.
Chrispal A, Begum A, Ramya I, Zachariah A. Hair dye poisoning: An emerging problem in the tropics: An experience from a tertiary care hospital in South India. Trop Doct 2010;40:100-3.
Jain PK, Agarwal N, Kumar P, Sengar NS, Agarwal N, Akhtar A. Hair dye poisoning in Bundelkhand region (prospective analysis of hair dye poisoning cases presented in Department of Medicine, MLB Medical College, Jhansi). J Assoc Physicians India 2011;59:415-9.
Filali A, Semlali I, Ottaviano V, Furnari C, Corradini D, Soulaymani R. A restrospective study of acute systemic poisoning of paraphenylenediamine (Occidental Takawt) in Morocco. Afr J Tradit Complement Altern Med 2006;3:142-9.
Soni SS, Nagarik AP, Dinaker M, Adikey GK, Raman A. Systemic toxicity of paraphenylenediamine. Indian J Med Sci 2009;63:164-6.